# SDR CA021108022

- Difficulty date: November 7, 2002
- Submitted: December 2, 2002
- Operation: Air carrier
- Make and model: Boeing 737-2M8
- Aircraft time: 62,031 hours
- Engine: Pwa JT8D15
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Condition: Failed
- Location: Apu Bay
- Stage of operation: AP
- How discovered: O
- Nature of condition: J, E
- Precautionary procedure: B, F

## Discrepancy

(CAN) ON APPROACH, APU WAS STARTED AS NORMAL. SHORTLY AFTER START UP A VIBRATION WAS FELT THROUGHOUT THE AIRFRAME. AUTO SHUTDOWN OF THE APU OCCURRED,AS WELL AS A FIRE WARNING IN THE COCKPIT. APU FIRE QRC WAS ACCOMPLISHED WITH ASSOCIATED FIRE HANDLE PULLED AND BOTTLES DISCHARGED - FIRE LIGHT WENT OUT. FLIGHT CREW DECLARED AN EMERGENCY AND CFR WAS CALLED OUT. AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTION OF THE APU AND RELATED SYSTEMS REVEALED NO SIGNS OF FIRE OR DAMAGE TO MOUNTS,AS RESULT OF VIBRATION. AIRCRAFT GROUND CHECKED SERVICEABLE, APU WAS MEL'D (49-1) AND RETURNED TO SERVICE WITH NO FURTHER INCIDENTS TO REPORT.  APU SCHEDULED FOR REMOVAL & REPLACEMENT ON 09 NOV.02
